Advertisement

Theoretical and Mathematical Physics

, Volume 196, Issue 3, pp 1333–1346 | Cite as

Unfamiliar Aspects of Bäcklund Transformations and an Associated Degasperis–Procesi Equation

  • A. G. Rasin
  • J. Schiff
Article
  • 16 Downloads

Abstract

We summarize the results of our recent work on Bäcklund transformations (BTs), particularly focusing on the relation between BTs and infinitesimal symmetries. We present a BT for an associated Degasperis–Procesi (aDP) equation and its superposition principle and investigate the solutions generated by applying this BT. Following our general methodology, we use the superposition principle of the BT to generate the infinitesimal symmetries of the aDP equation.

Keywords

Bäcklund transformation Degasperis–Procesi equation superposition principle soliton symmetry 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    A. G. Rasin and J. Schiff, “The Gardner method for symmetries,” J. Phys. A: Math. Theor., 46, 155202 (2013).ADSMathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    P. J. Olver, Applications of Lie Groups to Differential Equations, Springer, New York (1993).CrossRefzbMATHGoogle Scholar
  3. 3.
    P. J. Olver, “Evolution equations possessing infinitely many symmetries,” J. Math. Phys., 18, 1212–1215 (1977).ADSMathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    S. Kumei, “Invariance transformations, invariance group transformations, and invariance groups of the sine- Gordon equations,” J. Math. Phys., 16, 2461–2468 (1975).ADSMathSciNetCrossRefGoogle Scholar
  5. 5.
    A. G. Rasin and J. Schiff, “Bäcklund transformations for the Camassa–Holm equation,” J. Nonlin. Sci., 27, 45–69 (2017).ADSCrossRefzbMATHGoogle Scholar
  6. 6.
    J. Schiff, “The Camassa–Holm equation: A loop group approach,” Phys. D, 121, 24–43 (1998).MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    A. G. Rasin and J. Schiff, “Bäcklund transformations for the Boussinesq equation and merging solitons,” J. Phys. A: Math. Theor., 50, 325202 (2017).CrossRefzbMATHGoogle Scholar
  8. 8.
    A. Degasperis, D. D. Holm, and A. Hone, “A new integrable equation with peakon solutions,” Theor. Math. Phys., 133, 1463–1474 (2002).MathSciNetCrossRefGoogle Scholar
  9. 9.
    V. E. Adler and A. B. Shabat, “Toward a theory of integrable hyperbolic equations of third order,” J. Phys. A: Math. Theor., 45, 395207 (2012).MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    A. Degasperis and M. Procesi, “Asymptotic integrability,” in: Symmetry and Perturbation Theory (Rome, 16–22 December 1998, A. Degasperis and G. Gaeta, eds.), World Scientific, Singapore (1999), pp. 23–37.Google Scholar
  11. 11.
    H. R. Dullin, G. A. Gottwald, and D. D. Holm, “Camassa–Holm, Korteweg–de Vries-5, and other asymptotically equivalent equations for shallow water waves,” Fluid Dynam. Res., 33, 73–95 (2003).ADSMathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    D. D. Holm and M. F. Staley, “Nonlinear balance and exchange of stability of dynamics of solitons, peakons, ramps/cliffs, and leftons in a 1+1 nonlinear evolutionary PDE,” Phys. Lett. A, 308, 437–444 (2003).ADSMathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    D. D. Holm and M. F. Staley, “Wave structure and nonlinear balances in a family of evolutionary PDEs,” SIAM J. Appl. Dyn. Syst., 2, 323–380 (2003).ADSMathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    A. N. W. Hone and J. P. Wang, “Prolongation algebras and Hamiltonian operators for peakon equations,” Inverse Problems, 19, 129–145 (2003).ADSMathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    M. C. Nucci, “Painlevé property and pseudopotentials for nonlinear evolution equations,” J. Phys. A: Math. Gen., 22, 2897–2914 (1989).ADSCrossRefzbMATHGoogle Scholar
  16. 16.
    J. Kang, X. Liu, P. J. Olver, and C. Qu, “Liouville correspondences between integrable hierarchies,” SIGMA, 13, 035 (2017).MathSciNetzbMATHGoogle Scholar
  17. 17.
    H. Lundmark and J. Szmigielski, “Multi-peakon solutions of the Degasperis–Procesi equation,” Inverse Problems, 19, 1241–1245 (2003).ADSMathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    V. O. Vakhnenko and E. J. Parkes, “Periodic and solitary-wave solutions of the Degasperis–Procesi equation,” Chaos Solitons Fractals, 20, 1059–1073 (2004).ADSMathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    J. Lenells, “Traveling wave solutions of the Degasperis–Procesi equation,” J. Math. Anal. Appl., 306, 72–82 (2005).MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Y. Matsuno, “Multisoliton solutions of the Degasperis–Procesi equation and their peakon limit,” Inverse Problems, 21, 1553–1570 (2005).ADSMathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Y. Matsuno, “The N-soliton solution of the Degasperis–Procesi equation,” Inverse Problems, 21, 2085–2101 (2005).ADSMathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    B.-F. Feng, K.-I. Maruno, and Y. Ohta, “On the τ -functions of the Degasperis–Procesi equation,” J. Phys. A: Math. Theor., 46, 045205 (2013).ADSMathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    B.-F. Feng, K.-I. Maruno, and Y. Ohta, “An integrable semi-discrete Degasperis–Procesi equation,” Nonlinearity, 30, 2246–2267 (2017).ADSMathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    S. Stalin and M. Senthilvelan, “Multi-loop soliton solutions and their interaction in the Degasperis–Procesi equation,” Phys. Scr., 86, 015006 (2012); arXiv:1207.4634v1 [math-ph] (2012).ADSCrossRefzbMATHGoogle Scholar
  25. 25.
    A. B. Shabat, V. É. Adler, V. G. Marikhin, A. A. Mikhailov, and V. V. Sokolov, Encyclopedia of Integrable Systems [in Russian], ITF, Moscow (2009).Google Scholar
  26. 26.
    A. P. Fordy and J. Gibbons, “Some remarkable nonlinear transformations,” Phys. Lett. A, 75, 325 (1980).ADSMathSciNetCrossRefGoogle Scholar
  27. 27.
    A. P. Fordy and J. Gibbons, “Factorization of operators: I. Miura transformations,” J. Math. Phys., 21, 2508–2510 (1980).ADSMathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    A. P. Fordy and J. Gibbons, “Factorization of operators: II,” J. Math. Phys., 22, 1170–1175 (1981).ADSMathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    V. Novikov, “Generalizations of the Camassa–Holm equation,” J. Phys. A: Math. Theor., 42, 342002 (2009).MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    A. N. W. Hone and J. P. Wang, “Integrable peakon equations with cubic nonlinearity,” J. Phys. A: Math. Theor., 41, 372002 (2008).MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    W. Fu and F. Nijhoff, “On reductions of the discrete Kadomtsev–Petviashvili-type equations,” J. Phys. A: Math. Theor., 50, 505203 (2017); arXiv:1705.04819v3 [nlin.SI] (2017).MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2018

Authors and Affiliations

  1. 1.Department of MathematicsAriel UniversityArielIsrael
  2. 2.Department of MathematicsBar-Ilan UniversityRamat GanIsrael

Personalised recommendations